Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 3, 2017, 5:33 PM CDT for Dane County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 5:33 PM CDT (22:33 UTC)
- Expired
- Aug 3, 2017, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WWUS83 KMKX 032233
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
533 PM CDT THU AUG 3 2017
WIZ063-068-032300-
Green-Dane-
533 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN AND SOUTHWESTERN
DANE COUNTIES...
At 533 PM CDT, a strong thunderstorm was located 7 miles northwest of
New Glarus, or 9 miles south of Mount Horeb, moving east at 35 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Madison, Fitchburg, Verona, Oregon, Monona, Belleville, New Glarus,
Brooklyn, Dayton, Camp Randall Stadium, Paoli, Mount Vernon and Henry
Vilas Zoo.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4276 8981 4284 8984 4295 8984 4309 8935
4285 8926 4285 8937 4281 8937
TIME...MOT...LOC 2233Z 254DEG 29KT 4287 8975
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:04 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 3, 3:04 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 304 PM CDT Thu Aug 3 2017 .SHORT TERM... Tonight and tomorrow...confidence is Medium. Low pressure currently situated over western Wisconsin will continue to push east through the evening. A round of thunderstorms is currently across our eastern counties and will move out over the next hour or so. A substantial area of clearing has developed across our west ahead of the cold front, which is currently in the vicinity of the Mississippi River. This clearing will allow for some destabilization before the front arrives. Moreover, the unseasonably dynamic low will allow for deep layer shear to build into the 30- 40kt range, and low level shear to nudge toward 20kts. This combination of lift, moisture, instability, and wind shear points to the possibility for a third round of storms in the late afternoon to early evening hours. Some of these storms may become severe. Hail and strong winds pose the greatest threat, but we cannot rule out to possibility of a tornado or two. Once the cold front moves through the area, brisk northwest winds will usher in much cooler temps. Moreover, the lowest levels of the atmosphere look rather saturated through at least mid day, keeping clouds in place until the afternoon. We may even see a few showers on the backside of the low, especially toward our north. Highs on Friday will likely only make it to around 70 degrees and winds will remain gusty through the day. .Friday night and Saturday...Forecast Confidence is Medium The negative upper trough across the Great Lakes lifts northeast into southeast Canada with a west/northwest upper flow across southern Wisconsin. 700 mb upward motion increases Saturday afternoon as 700 mb rh increases. High pressure will move across Wisconsin and the western Great Lakes. some light showers may spread in later Saturday. .LONG TERM... Sunday through Friday...Forecast confidence is Medium. Another rather strong shortwave will move across Wisconsin Sunday night and Monday bringing shower/thunderstorm chances Sunday into Monday. Surface high pressure centered south of the area should bring some drying in the Tuesday/early Wednesday morning time frame. Yet another shortwave Will move across the lake Superior and Wisconsin area Wednesday. The chance of showers/thunderstorms will return later Wednesday into Thursday with the shortwave and associated cold front. && .AVIATION(18Z TAFS)... Model guidance in reasonably good agreement on how a complex situation will play out over the next 36 hours. IFR cigs across the northern half of the area will continue to push north while a line of showers and storms currently east of the Mississippi River push east. Additionally, isolated storms have developed ahead of this line. Some of these storms may become strong, especially closer to the WI/IL border. This line of storms should move out of the area by the mid afternoon. It appears that by mid to late afternoon, yet another round of showers and storms may develop along a cold front, which is currently across southern MN/central IA. This round of storms has the potential to be strong to severe. The cold front will push through southern Wisconsin by mid evening, ending the thunderstorm threat. Brisk NW winds and much cooler air will build in behind the cold front. Additionally, there is high confidence that IFR cigs will build back in from the NW beginning around midnight, lasting until the low level moisture is scoured out of the area by Friday afternoon. Finally, we will be close to hitting LLWS criteria tomorrow morning and into the afternoon. High confidence that winds will reach up to 40kts around 2kft, but winds at the surface will be in the 10-15 kt range. Chose to leave LLWS out for now, but it may need to be added later. && .MARINE... Strong northwest winds will develop in the wake of the departing low pressure system. Beginning Friday morning, winds will begin to exceed small craft advisory criteria. As such, a Small Craft Advisory will be issued for much of the day on Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...BSH Friday Night through Thursday...Hentz
Hazardous weather outlook, Aug 3, 3:24 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 324 PM CDT Thu Aug 3 2017 WIZ046-047-051-052-056>060-062>072-042030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms are possible into this evening ahead of a cold front. Hazards include damaging wind and large hail. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ643>646-042030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Severe thunderstorms are possible into the evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Small Craft Advisory is in effect for Friday into Friday night. Thunderstorms are possible at times from Sunday into Tuesday. Hentz www.weather.gov/mkx
In the hours before
Special weather statement, Aug 3, 4:59 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
459 PM CDT THU AUG 3 2017
WIZ072-032230-
Kenosha-
459 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENOSHA COUNTY...
At 458 PM CDT, a strong thunderstorm was located over Wadsworth, or
near Beach Park, moving east at 40 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
South side of Kenosha and Pleasant Prairie.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4251 8806 4261 8782 4260 8782 4259 8781
4252 8781 4249 8780 4250 8807
TIME...MOT...LOC 2158Z 248DEG 34KT 4246 8792
HENTZLocal storm report, Aug 3, 5:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HEAVY RAIN 1 NE WEST ALLIS 43.02N 88.02W
08/03/2017 M1.46 INCH MILWAUKEE WI PUBLIC
HEAVY RAINFALL CAUSING MINOR STREET FLOODING
AT WISCONSIN STATE FAIR PARK. REPORT RELAYED
VIA SOCIAL MEDIA.
&&
WOODSpecial weather statement, Aug 3, 5:16 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
516 PM CDT THU AUG 3 2017
WIZ065-066-071-032245-
Waukesha-Milwaukee-Racine-
516 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MILWAUKEE...
NORTHEASTERN RACINE AND SOUTHEASTERN WAUKESHA COUNTIES...
At 516 PM CDT, a strong thunderstorm was located near Muskego, moving
east at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Milwaukee, West Allis, New Berlin, Greenfield, Oak Creek, Muskego,
South Milwaukee, Cudahy, Greendale, St. Francis, Hales Corners, West
Milwaukee, Wind Lake, Big Bend, Milwaukee Hoan Bridge, Waterford
North, Caledonia, Mitchell Park Domes, North Cape and Maier Festival
Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4275 8813 4290 8829 4305 8788 4302 8790
4299 8788 4296 8785 4288 8785 4285 8782
4285 8783 4284 8781 4281 8779
TIME...MOT...LOC 2216Z 254DEG 35KT 4286 8806
HENTZSpecial weather statement, Aug 3, 5:18 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 518 PM CDT THU AUG 3 2017 WIZ062-063-068-032245- Green-Iowa-Dane- 518 PM CDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN...SOUTHEASTERN IOWA AND SOUTHWESTERN DANE COUNTIES... At 518 PM CDT, a strong thunderstorm was located near Blanchardville, or 11 miles southwest of Mount Horeb, moving east at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Western Madison, Fitchburg, Verona, Mount Horeb, Belleville, New Glarus, Blanchardville, Dayton, Hollandale, Mount Vernon and Paoli. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4281 8995 4293 8999 4307 8952 4280 8942 TIME...MOT...LOC 2218Z 255DEG 25KT 4287 8986 HENTZ
Special weather statement, Aug 3, 5:32 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
532 PM CDT THU AUG 3 2017
WIZ065-066-071-072-032300-
Waukesha-Milwaukee-Racine-Kenosha-
532 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MILWAUKEE...RACINE...
SOUTHEASTERN WAUKESHA AND KENOSHA COUNTIES...
At 531 PM CDT, a strong thunderstorm was located near Union Grove,
moving east at 35 mph. Other storms will affect southern Milwaukee
county and Kenosha county.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Milwaukee, Kenosha, Racine, New Berlin, Greenfield, Oak Creek, Mount
Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
Greendale, St. Francis, Hales Corners, Sturtevant, Union Grove,
Paddock Lake, Wind Lake, Wind Point and Eagle Lake.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4250 8811 4293 8817 4299 8787 4298 8785
4285 8783 4278 8775 4276 8777 4271 8777
4267 8779 4266 8781 4261 8782 4259 8781
4252 8781 4249 8780
TIME...MOT...LOC 2231Z 254DEG 29KT 4273 8806
HENTZSpecial weather statement, Aug 3, 5:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
533 PM CDT THU AUG 3 2017
WIZ063-068-032300-
Green-Dane-
533 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN AND SOUTHWESTERN
DANE COUNTIES...
At 533 PM CDT, a strong thunderstorm was located 7 miles northwest of
New Glarus, or 9 miles south of Mount Horeb, moving east at 35 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Madison, Fitchburg, Verona, Oregon, Monona, Belleville, New Glarus,
Brooklyn, Dayton, Camp Randall Stadium, Paoli, Mount Vernon and Henry
Vilas Zoo.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4276 8981 4284 8984 4295 8984 4309 8935
4285 8926 4285 8937 4281 8937
TIME...MOT...LOC 2233Z 254DEG 29KT 4287 8975
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:26 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 2, 7:56 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 3, 8:39 AM CDT | Special Weather Statement | MKX | Dane | 36 min |
| Aug 3, 8:41 AM CDT | Special Weather Statement | MKX | Fond du Lac | 34 min |
| Aug 3, 9:17 AM CDT | Special Weather Statement | MKX | Waukesha | 28 min |
| Aug 3, 9:54 AM CDT | Special Weather Statement | MKX | Calumet | 36 min |
| Aug 3, 9:57 AM CDT | Special Weather Statement | MKX | Washington | 33 min |
| Aug 3, 11:41 AM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 12:03 PM CDT | Special Weather Statement | MKX | Lafayette | 42 min |
| Aug 3, 12:39 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 51 min |
| Aug 3, 1:08 PM CDT | Special Weather Statement | MKX | Jefferson | 37 min |
| Aug 3, 1:10 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 35 min |
| Aug 3, 1:26 PM CDT | Special Weather Statement | MKX | Dane, Rock | 34 min |
| Aug 3, 1:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 25 min |
| Aug 3, 1:45 PM CDT | Special Marine Warning | MKX | 45 min | |
| Aug 3, 1:56 PM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Aug 3, 1:58 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 17 min |
| Aug 3, 2:09 PM CDT | Special Weather Statement | MKX | Milwaukee | 21 min |
| Aug 3, 2:11 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 2:32 PM CDT | Special Weather Statement | MKX | Ozaukee | 43 min |
| Aug 3, 2:37 PM CDT | Special Marine Warning | MKX | 38 min | |
| Aug 3, 2:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 2:43 PM CDT | Special Weather Statement | MKX | Kenosha | 17 min |
| Aug 3, 3:20 PM CDT | Small Craft Advisory | MKX | 30 hr | |
| Aug 3, 3:22 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Aug 3, 3:35 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 3, 3:47 PM CDT | Special Weather Statement | MKX | Milwaukee | 13 min |
| Aug 3, 3:53 PM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 3, 3:56 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 4:03 PM CDT | Special Weather Statement | MKX | Milwaukee | 27 min |
| Aug 3, 4:26 PM CDT | Special Weather Statement | MKX | Lafayette | 34 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Aug 3, 4:59 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Aug 3, 5:16 PM CDT | Special Weather Statement | MKX | Milwaukee | 29 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:32 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 28 min |
| Aug 3, 5:55 PM CDT | Special Weather Statement | MKX | Kenosha | 20 min |
| Aug 3, 5:58 PM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Aug 3, 6:14 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
| Aug 3, 6:16 PM CDT | Special Weather Statement | MKX | Racine | 29 min |
| Aug 3, 6:19 PM CDT | Special Weather Statement | MKX | Marquette | 26 min |
| Aug 3, 6:25 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Aug 3, 6:40 PM CDT | Special Weather Statement | MKX | Jefferson | 35 min |
| Aug 3, 6:51 PM CDT | Special Weather Statement | MKX | Columbia | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.